When Are Comparative Dynamics Monotone?
A common problem in dynamic economic theory is to determine when an increase in a parameter and/or an initial condition increases the future dynamics of a theoretical economy. This paper provides conditions that are necessary and sufficient for making statements of this type. The result is applicable to situations with a single agent or with many agents in the presence or absence of uncertainty. The result holds for general notions of what it means for a parameter, an initial condition or even the dynamics of a model to be increasing. (Copyright: Elsevier)
Volume (Year): 6 (2003)
Issue (Month): 1 (January)
|Contact details of provider:|| Postal: Marina Azzimonti, Department of Economics, Stonybrook University, 10 Nicolls Road, Stonybrook NY 11790 USA|
Web page: http://www.EconomicDynamics.org/red/
More information through EDIRC
|Order Information:|| Web: https://www.economicdynamics.org/subscription-information/ Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Danthine, Jean-Pierre & Donaldson, John B, 1981. "Stochastic Properties of Fast vs. Slow Growing Economies," Econometrica, Econometric Society, vol. 49(4), pages 1007-1033, June.
- Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-1406, November.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
- Huggett, Mark, 1997. "The one-sector growth model with idiosyncratic shocks: Steady states and dynamics," Journal of Monetary Economics, Elsevier, vol. 39(3), pages 385-403, August.
- Schechtman, Jack, 1976. "An income fluctuation problem," Journal of Economic Theory, Elsevier, vol. 12(2), pages 218-241, April.
When requesting a correction, please mention this item's handle: RePEc:red:issued:v:6:y:2003:i:1:p:1-11. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christian Zimmermann)
If references are entirely missing, you can add them using this form.